Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 4, NWS Norman, OK

March 28, 202013 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Mar 28, 2020, 7:03 AM CDT for 13 counties in Oklahoma. It took effect at Mar 28, 2020, 9:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2020, 7:03 AM CDT (12:03 UTC)
In effect from
Mar 28, 2020, 9:00 AM CDT
Expired
Mar 28, 2020, 6:00 PM CDT
In force
9 hr
Issued by
NWS Norman, OK

Counties Alfalfa County, OK, Blaine County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Harper County, OK, Kay County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -232 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2480 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-232 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS74 KOUN 281203
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
703 AM CDT Sat Mar 28 2020

OKZ004>012-014>017-282015-
/O.NEW.KOUN.WI.Y.0004.200328T1400Z-200328T2200Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, and Okeene
703 AM CDT Sat Mar 28 2020

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northern, northwest and western Oklahoma.

* WHEN...Until 5 PM CDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
960 
WWUS74 KOUN 281854 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
154 PM CDT Sat Mar 28 2020

OKZ004>012-014>017-282300-
/O.EXT.KOUN.WI.Y.0004.000000T0000Z-200328T2300Z/
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Roger Mills-Dewey-Custer-Blaine-
Including the cities of Buffalo, Laverne, Alva, Cherokee, Helena,
Carmen, Medford, Pond Creek, Lamont, Wakita, Ponca City, 
Blackwell, Shattuck, Arnett, Gage, Fargo, Woodward, Fairview, 
Enid, Cheyenne, Hammon, Seiling, Vici, Taloga, Leedey, 
Weatherford, Clinton, Watonga, Geary, and Okeene
154 PM CDT Sat Mar 28 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts around 50 mph, 
  shifting to northwesterly as the afternoon progresses.

* WHERE...Northern and western Oklahoma.

* WHEN...Until 6 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 28, 6:40 AM CDT, 23 minutes earlier.

Area forecast discussion, Mar 28, 6:40 AM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
640 AM CDT Sat Mar 28 2020

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 340 AM CDT Sat Mar 28 2020

Radar shows elevated showers and thunderstorms developing from
western north Texas to northwest of Oklahoma City early this
morning. The environment is not supportive of surface-based
convection, so we expect these showers and storms to remain
elevated early this morning. This should limit the threats to
lightning, brief heavy rain, and some hail...severe hail will be
possible.

The storms should be east of our forecast area by mid-morning, and
cooler and much drier air will rush in from the west. Wind speeds
across west-central, northwest, and north-central Oklahoma will be
in the range of Wind Advisory criteria for much of the day (which
is why we are including a Wind Advisory in this issuance).

Winds will subside quickly this evening, and temperatures will
drop back closer to the typical values for this time of year.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 302 AM CDT Sat Mar 28 2020

Unlike the record heat of a few days earlier in the week, much of
next week will have near to slightly above-normal temperatures.
The several fronts around mid-week, will keep minimum temperatures
around normal values, but any cold air will be well to the
northeast of Oklahoma. After lighter winds Sunday, an upper level
short-wave trough will approach the southern plains Monday
afternoon. Cyclogenesis over the Texas panhandle will increase
south winds across Oklahoma and advect moisture into the state.
Elevated showers and storms may occur early Monday in advance of
the wave before the front and dry line move eastward with
rain/storms likely later Monday. After this system passes to the
east on Tuesday morning, the rest of the week will be under the
influence of the southern part of the northern branch of the
westerlies. A generally dry and mild air mass will prevail with
only a low chance for showers on Thursday with a frontal passage.

&&

.AVIATION...
(12Z TAFS)
Issued at 636 AM CDT Sat Mar 28 2020

Existing TSRA over the eastern half of Oklahoma will continue
their eastward progression, and should be well east of our TAF
sites within an hour or two. Strong west winds will develop this
morning, particularly over northwest Oklahoma, but breezy
conditions will cover the entirety of Oklahoma and north Texas.
Winds will diminish quickly around sunset. Expect mid/high
cloudiness this morning over all but western Oklahoma, with
general clearing through the day. A few lower clouds may affect
far northern Oklahoma this afternoon, but we expect clear skies
over Oklahoma/north Texas tonight.

CmS
&&

.PREV FIRE WEATHER...
Issued at 340 AM CDT Sat Mar 28 2020

Strong west winds and very dry air, combined with mild
temperatures will result in Critical fire weather conditions today
in far western Oklahoma, with Elevated conditions across much of
the region. The main mitigating factor will be fuel availability,
which will be below the average for this time of year. Winds are
expected to diminish quickly late this afternoon into the early
evening, and relative humidities will similarly rise quickly this
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  42  69  48 /   0   0   0   0
Hobart OK         70  38  68  47 /   0   0   0   0
Wichita Falls TX  73  44  71  51 /   0   0   0   0
Gage OK           65  35  69  44 /   0   0   0   0
Ponca City OK     69  41  69  45 /   0   0   0   0
Durant OK         73  46  71  51 /  40   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 5 PM CDT this afternoon for OKZ004>012-
     014>017.

TX...None.
&&

SHORT TERM...23
LONG TERM....09
AVIATION...23
Hazardous weather outlook, Mar 28, 4:30 AM CDT, 2 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
430 AM CDT Sat Mar 28 2020

OKZ004>048-050>052-TXZ083>090-291000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
430 AM CDT Sat Mar 28 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
A few thunderstorms will move quickly through central Oklahoma
before 9 AM. Some will produce wind gusts around 60 mph and hail to
1 inch diameter.

.Fire Weather...
Critical conditions are expected in the western quarter of Oklahoma
and adjacent parts of northern Texas. Gusty west wind and low
humidity will continue into the afternoon behind a front.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms are expected Monday and early Tuesday.

Get graphics and more details at weather.gov/norman...and follow our
weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Mar 28, 5:29 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
529 AM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND GST     7 NW VELMA              34.53N 97.75W
03/28/2020  M60.00 MPH       STEPHENS           OK   MESONET

0425 AM     TSTM WND GST     2 SSW MINCO             35.29N 97.96W
03/28/2020  M62.00 MPH       GRADY              OK   MESONET

0429 AM     TSTM WND GST     SHEPPARD AFB            33.98N 98.50W
03/28/2020  M63.00 MPH       WICHITA            TX   ASOS

&&

BRB
Special weather statement, Mar 28, 5:36 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
536 AM CDT Sat Mar 28 2020

OKZ028>030-040-281100-
Pottawatomie OK-Garvin OK-Cleveland OK-McClain OK-
536 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...north
central Garvin...southeastern Cleveland and southeastern McClain
Counties Until 600 AM CDT...

AT 531 AM CDT, a strong thunderstorm was located near Paoli, moving
northeast at 80 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...

This includes Interstate 35 between mile markers 70 and 87.

LAT...LON 3493 9689 3497 9693 3490 9693 3460 9740
      3484 9749 3521 9698 3507 9678 3506 9678
TIME...MOT...LOC 1031Z 227DEG 69KT 3479 9731

WR
Local storm report, Mar 28, 5:58 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 AM CDT SAT MAR 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 AM     HAIL             CUSHING                 35.98N 96.76W
03/28/2020  E0.88 INCH       PAYNE              OK   LAW ENFORCEMENT

            DIME TO NICKEL SIZE HAIL IN CUSHING.

&&

BRB
Special weather statement, Mar 28, 6:01 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
601 AM CDT Sat Mar 28 2020

OKZ030-031-281130-
Pottawatomie OK-Seminole OK-
601 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Pottawatomie and
central Seminole Counties Until 630 AM CDT...

AT 559 AM CDT, a strong thunderstorm was located near St. Louis,
moving northeast at 85 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

Locations impacted include...
Seminole, Maud, Earlsboro, Bowlegs, Cromwell, St. Louis, Little, Lima
and Harjo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3497 9685 3511 9699 3541 9662 3540 9662
      3540 9660 3541 9658 3539 9654 3541 9654
      3544 9657 3545 9655 3546 9654 3543 9651
      3543 9649 3546 9648 3546 9645 3521 9644
TIME...MOT...LOC 1059Z 230DEG 73KT 3509 9685

BRB
Special weather statement, Mar 28, 6:33 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 AM CDT Sat Mar 28 2020

OKZ031-032-281200-
Hughes OK-Seminole OK-
633 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and east
central Seminole Counties Until 700 AM CDT...

AT 630 AM CDT, a strong thunderstorm was located 5 miles northeast of
Wewoka, moving northeast at 60 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

Locations impacted include...
Wewoka, Wetumka and Yeager.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3509 9645 3522 9651 3530 9644 3529 9644
      3529 9610
TIME...MOT...LOC 1130Z 222DEG 54KT 3521 9643

BRB
Special weather statement, Mar 28, 6:44 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
644 AM CDT Sat Mar 28 2020

OKZ048-052-281215-
Atoka OK-Bryan OK-
644 AM CDT Sat Mar 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Atoka and
northwestern Bryan Counties Until 715 AM CDT...

AT 643 AM CDT, a strong thunderstorm was located 5 miles southeast of
Mead, moving northeast at 60 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

Locations impacted include...
Durant, Atoka, Colbert, Caddo, Silo, Tushka, Caney, Kenefic, Mead,
Armstrong, Cartwright, Blue, Lane, eastern Lake Texoma, Calera and
Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3421 9586 3415 9595 3416 9598 3414 9597
      3380 9651 3382 9653 3382 9658 3385 9663
      3388 9659 3392 9659 3441 9613
TIME...MOT...LOC 1143Z 225DEG 54KT 3394 9646

BRB

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:34 AM CDTSpecial Weather StatementOUNCaddo, Comanche26 min
Mar 28, 3:42 AM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady, Kiowa33 min
Mar 28, 3:51 AM CDTSpecial Weather StatementOUNStephens24 min
Mar 28, 4:10 AM CDTSpecial Weather StatementOUNCanadian20 min
Mar 28, 4:15 AM CDTSpecial Weather StatementOUNLogan, Noble30 min
Mar 28, 4:17 AM CDTSpecial Weather StatementOUNGarvin28 min
Mar 28, 4:21 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, Oklahoma24 min
Mar 28, 4:24 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain21 min
Mar 28, 4:26 AM CDTSpecial Weather StatementOUNCotton34 min
Mar 28, 4:35 AM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Grady, Stephens25 min
Mar 28, 4:38 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson, Stephens37 min
Mar 28, 4:45 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Grady, McClain, Oklahoma30 min
Mar 28, 4:56 AM CDTSpecial Weather StatementOUNPottawatomie, Seminole34 min
Mar 28, 5:05 AM CDTSevere Thunderstorm WarningOUNGarvin, Grady, Stephens30 min
Mar 28, 5:09 AM CDTSpecial Weather StatementOUNLincoln36 min
Mar 28, 5:15 AM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Payne45 min
Mar 28, 5:36 AM CDTSpecial Weather StatementOUNGarvin24 min
Mar 28, 6:01 AM CDTSpecial Weather StatementOUNSeminole29 min
Mar 28, 6:33 AM CDTSpecial Weather StatementOUNHughes27 min
Mar 28, 6:44 AM CDTSpecial Weather StatementOUNBryan31 min
Mar 28, 7:04 AM CDTSpecial Weather StatementOUNHughes26 min

Nearby

Wind Advisories in Oklahoma, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.